MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112680
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, small staple holes were identified on the bard flat mesh packages.The complainant indicated that "it appears the staples penetrated the outer box and punctured all mesh packages." review of photos provided was inconclusive.Inspection of returned sample finds four (4) holes in the product outer carton consistent with an object, likely a stapled item, having been attached to the carton at some point after distribution.The three (3) inner tyvek pouches contained within the carton each had holes that aligned with the holes in the outer carton.The punctures were present on both sides of each pouch, consistent with penetration by a staple or similar sharp fastener.Based on the returned condition, the damage occurred due to post-distribution handling and is not indicative of a manufacturing issue.Examination of the pouches confirmed that all seals were intact and properly formed, with no evidence of seal defects or manufacturing anomalies.A review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 1,080 units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, the or nurse observed small holes in the packaging of a bard flat mesh.Two (2) additional packages from the same box (packaged three (3) per case) were inspected and found to have holes in the same location.On the outside of the box there were four (4) holes, suggesting that something had been stapled to the box in two (2) separate areas.It appears the staples penetrated the outer box and punctured all mesh packages.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24618188
Report Number1213643-2026-00341
Device Sequence Number10138092
Product Code FTL
UDI-Device Identifier00801741016530
UDI-Public(01)00801741016530(17)300128(10)HUKP0322
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0112680
Device Lot NumberHUKP0322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Initial Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown